Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 26, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 2, 2005, 4:28 PM PDT for San Bernardino County, California. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2005, 4:28 PM PDT (23:28 UTC)
- Expired
- Aug 2, 2005, 5:22 PM PDT
- In force
- 54 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 11.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3025 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 022328 SVRSGX CAC071-030030- /O.NEW.KSGX.SV.W.0026.050802T2328Z-050803T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 428 PM PDT TUE AUG 2 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 530 PM PDT * AT 420 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 30 MILES SOUTHEAST OF BARSTOW...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3446 11645 3473 11643 3477 11677 3441 11667 $$ MAXWELL
2 follow-up statements
000 WWUS56 KSGX 022343 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 439 PM PDT TUE AUG 2 2005 CAC071-030030- /O.CON.KSGX.SV.W.0026.000000T0000Z-050803T0030Z/ SAN BERNARDINO CA- 439 PM PDT TUE AUG 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM PDT FOR CENTRAL SAN BERNARDINO COUNTY... AT 433 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER CENTRAL SAN BERNARDINO COUNTY ABOUT 30 MILES SOUTHEAST OF BARSTOW...OR IN THE DESERT WILDERNESS ABOUT 10 MILES SOUTH OF NEWBERRY SPRINGS...MOVING NORTHEAST AT 5 MPH. FLOODING WILL ALSO BE POSSIBLE WITH THIS STORM DUE TO THE VERY HEAVY RAINFALL. THIS THUNDERSTORM WILL CONTINUE OVER THE AREA THROUGH 530 PM...THOUGH IT COULD WEAKEN AFTER 500 PM. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PEOPLE UNDER THIS STORM SHOULD TAKE SHELTER. LAT...LON 3446 11645 3473 11643 3477 11677 3441 11667 $$ MAXWELL
000 WWUS56 KSGX 030022 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 521 PM PDT TUE AUG 2 2005 CAC071-030031- /O.CAN.KSGX.SV.W.0026.000000T0000Z-050803T0030Z/ SAN BERNARDINO CA- 521 PM PDT TUE AUG 2 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN BERNARDINO COUNTY IS CANCELLED... THE THUNDERSTORM SOUTH OF NEWBERRY SPRINGS HAS WEAKENED QUICKLY SINCE 500 PM. HOWEVER...OTHER ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY THIS EVENING. LAT...LON 3446 11645 3473 11643 3477 11677 3441 11667 $$ MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:00 PM PDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 2, 2:00 PM PDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT TUE AUG 2 2005 .SYNOPSIS...A WEAK TROUGH WILL MOVE TO THE NORTH TONIGHT.WEAKENING HIGH PRESSURE ALOFT. THE HIGH WILL MOVE BACK OVER THE AREA THURSDAY WITH LITTLE CHANGE THEREAFTER. SUBTROPICAL MOISTURE WILL CONTINUE OVER THE AREA FOR THE NEXT SEVERAL DAYS...EXCEPT FOR SLIGHTLY DRIER MAINLY IN THE NORTH PART TODAY AND WEDNESDAY. THE MARINE LAYER WILL REMAIN ABOUT THE SAME WITH SOME MINOR FLUCTUATIONS FOR THE NEXT SEVERAL DAYS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MARINE LAYER ABOUT THE SAME WITH NOT MUCH CHANGE EXPECTED FOR THE NEXT FEW DAYS. PRECIPITABLE WATER VALUES DOWN ABOUT TWO TENTHS FROM YESTERDAY MORNING. K INDEX MUCH LOWER TODAY BUT STILL HIGH TO THE EAST OVER THE DESERTS. EXPECT LESS ACTION IN THE NORTH PART WITH NOT SLIGHTLY LESS ACTION IN THE SOUTH PART THROUGH WED. DEFORMATION ZONE OVER THE AREA TILTING MORE NORTHEAST TO SOUTHWEST. COULD BE A BIT DRIER WED AS TROUGH MOVES THROUGH TONIGHT. GFS SHOWS HIGH PRESSURE ALOFT REPOSITIONS BY THU AND MORE SO ON FRI WITH IMPRESSIVE EAST TO SOUTHEAST FLOW INTO SOCAL. ALSO SHOWS SURGE OF MID LEVEL MOISTURE AND COULD BE RATHER ACTIVE FRI AND SAT. HIGH ALOFT DOES SOME MORE READJUSTING EARLY NEXT WEEK. GFS SHOWS A RATHER STRONG EASTERLY WAVE WITH STRONG VORT MAX MOVING JUST SOUTH OF THE MEXICO BORDER NEXT TUE MORNING. CROSS SECTION SHOWS A DEEP MOISTURE FLUX FROM ABOUT 850 MB TO OVER 300 MB BY NEXT MON AND TUE AND COULD BE RATHER ACTIVE OVER THE MOUNTAINS AND DESERTS AND POSSIBLY INLAND VALLEYS AND TO THE COAST. CROSS SECTION OVER KSAN BY TUE AFTERNOON SHOWS SIGNIFICANT MOISTURE FROM THE SURFACE TO OVER 200 MB. AFTERNOON AND SOMETIMES NIGHTTIME THUNDERSTORMS MAINLY OVER THE MOUNTAINS AND DESERTS WILL CONTINUE THROUGH EARLY NEXT WEEK. PERIODS OF MORE WIDESPREAD TSTORM ACTIVITY LOOK POSSIBLE BY THE END OF THE WEEK AND MORE PROBABLE EARLY NEXT WEEK. NO SIGNIFICANT WINDS EXCEPT NEAR OR FROM THUNDERSTORMS. && .AVIATION...MARINE LAYER REMAINS AROUND 1800 FEET DEEP THIS AFTERNOON WITH STRATUS HANGING ONTO THE COASTLINE. BASES OF THE STRATUS WAS AROUND 1100 FEET WITH TOPS NEAR 1800 FEET. THE STRATUS SHOULD PUSH BACK INLAND DURING THE EVENING WITH THE COASTAL AIRPORTS GOING TO MVFR OR IFR IN CEILINGS BY SUNSET AND INLAND ORANGE COUNTY AND SAN DIEGO COUNTY BY 06Z. EXPECT THE STRATUS TO REACH THE RNM AREA WITH VLIFR CONDITIONS BY SUNRISE. STRATUS SHOULD PULL BACK TO NEAR THE COASTLINE BY LATE MORNING ON THURSDAY. ABOVE THE MARINE LAYER AND INLAND...AIR MASS REMAINS UNSTABLE AND SOMEWHAT MOIST. SCATTERED THUNDERSTORMS OVER THE MOUNTAINS WILL DISSIPATE BY SUNSET. BASES OF THE THUNDERSTORMS WILL BE AROUND 8000 FEET MSL WITH TOPS ABOVE 40000 FEET AT TIMES. THUNDERSTORMS MAY DRIFT ACROSS THE BARET FOUR ARRIVAL AND BORDER FIVE DEPARTURE FOR SAN FROM TIME TO TIME. EXPECT SCATTERED THUNDERSTORMS...AGAIN... DEVELOPING OVER THE MOUNTAINS AROUND 18Z WEDNESDAY. ELSEWHERE...MOSTLY VFR CONDITIONS WITH CLEAR TO SCATTERED CLOUDS ABOVE 8000 FEET MSL. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM TODAY FOR CAZ055-CAZ056-CAZ058-CAZ060-CAZ061-CAZ062. && PUBLIC...WHITLOW AVIATION...HORTON
Hazardous weather outlook, Aug 2, 4:00 PM PDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT TUE AUG 2 2005 .LITTLE CHANGE IN THE WEATHER PATTERN WILL CONTINUE THE THREAT OF SCATTERED THUNDERSTORMS WITH DANGEROUS LIGHTNING AND LOCALLY HEAVY RAIN OVER THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS AND EVENINGS FOR THE REMAINDER OF THE WEEK. CAZ055-056-058-031100- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 400 PM PDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... REMAINDER OF TODAY AND TONIGHT. ...FLASH FLOOD WATCH THROUGH 700 PM TONIGHT... ISOLATED THUNDERSTORMS WITH AREAS OF HEAVY RAIN AND LOCAL FLASH FLOODING ARE POSSIBLE THIS EVENING. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. ...MODERATE FLASH FLOOD POTENTIAL RATING WEDNESDAY AND THURSDAY... THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM WEDNESDAY. CAZ060-061-062-031100- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... REMAINDER OF TODAY AND TONIGHT. ...FLASH FLOOD WATCH THROUGH 700 PM TONIGHT... THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. ...MODERATE FLASH FLOOD POTENTIAL RATING WEDNESDAY AND THURSDAY AFTERNOON AND EVENING... THUNDERSTORMS WITH DANGEROUS LIGHTNING AND ISOLATED FLASH FLOODING ARE POSSIBLE DURING THE AFTERNOONS AND EVENINGS. ISOLATED SEVERE STORMS WITH STRONG WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE POSSIBLE. CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM TUESDAY. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. JAD NNNN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:13 PM PDT | Flash Flood Warning | SGX | San Diego | 92 min |
| Aug 2, 3:20 PM PDT | Flash Flood Warning | SGX | San Diego | 55 min |
| Aug 2, 4:15 PM PDT | Flash Flood Warning | SGX | San Diego | 60 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.